Home » Frequently asked Questions on Health » How can I get rid of the addiction to Aten?

How can I get rid of the addiction to Aten?

Q: I am 41 years old. I have high blood pressure 150/90. My doctor has prescribed Aten 25 mg. When I take that tablet, my BP comes down immediately within half an hour. When I sleep for 8 hours at night, the next day my BP becomes normal and my pulse rate is 72-74 per minute. When I sleep for 5 hours at night, the next day my BP is 140/90 and my pulse rate is 80-82 per minute. When I sleep for only 3 hours at night, the next day my BP is 160/100 and my pulse rate is 89-90 per minute. When I sleep for only one hour at night, the next day my BP is 180 and my pulse rate is above 90 per minute. My sleep pattern is irregular. I keep thinking all the time. When I am uncomfortable, I take Aten 25 mg, then my heartbeat comes down. Now I am addicted to it. Is there any alternative homeopathic medicine as a replacement to Aten? I heard garlic capsules and Vitamin E tablets are good for high BP, is this true? I have heard that homeopathic medicines do not give side affects. How can I stop thinking?

A:There is hardly any doubt that frequent changes in your blood pressure and pulse rate are due to stress and brooding. Your BP coming down after 30 minutes of consuming atenolol (Aten) 25 mg can only be due to placebo effect since it takes more than 60 minutes for atenolol to reach blood. Atenolol is poorly absorbed from the gastro-intestinal tract and maximum bioavailability is 50%. In other words only 12.5 mg is reaching your blood in about 2-4 hours. However to the credit of Aten, it must be said that in appropriate dosage it not only reduces blood pressure but also pulse rate and has anxiety-relieving property. Hence your once-in-a-while use does not create any problems. Lasun is good even for normal, healthy person. There is no benefit in taking vitamin E. Unnecessary vitamin supplements cause more problems and solve none. It is incorrect to say that homoeopathic medicines have no adverse effects. I think Yoga will be most helpful in your case.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------